MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 3.5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 3.5MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035473510
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During the coil embolization procedure, it was reported that the first coil (subject device) was implanted successfully.Then second coil encountered resistance when advancing in the distal tip of microcatheter and was removed.And then the third coil also encountered resistance when advancing in the distal tip of the microcatheter and the physician decided to remove it.However, during the removal of the third coil, the first coil was somehow being retracted into the microcatheter and everything got stuck.Therefore, the physician decided to remove the microcatheter and hoping the coils would come with the microcatheter together.Unfortunately, the first coil was loose from the microcatheter and part of the coil was protruded to the parent vessel.Finally, the physician removed the first coil from the patient with the stent retriever after several attempts.Thus, the procedure was stopped, and the patient was going to be surgically clipped instead of coiling.No clinical consequences reported to the patient.No further information is available for now.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.This complaint appears to be associated with a product that met the design and manufacturing specifications and was used in accordance with the dfu (direction for use), but performance was limited due to procedural factors during use.Therefore an assignable cause of cause traced to component failure will be assigned to the reported event.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 3.5MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8204952
Report Number3008881809-2018-00554
Device Sequence Number16571641
Product Code HCG
UDI-Device Identifier04546540714770
UDI-Public04546540714770
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2021
Device Catalogue NumberM0035473510
Device Lot Number20663621
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/17/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); TARGET COIL (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR